Alert archive / Arkansas / Tornado Warnings in 2020
Tornado Warning 19, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Mar 19, 2020, 9:07 PM CDT for Conway County, Pope County, Yell County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2020, 9:07 PM CDT (02:07 UTC)
- Expired
- Mar 19, 2020, 9:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Conway County, AR, Pope County, AR, Yell County, AR
The radar
The Little Rock radar (KLZK), 87 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 2:24 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
220
WFUS54 KLZK 200207
TORLZK
ARC029-115-149-200245-
/O.NEW.KLZK.TO.W.0019.200320T0207Z-200320T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
907 PM CDT Thu Mar 19 2020
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
Central Conway County in central Arkansas...
Northeastern Yell County in central Arkansas...
Southeastern Pope County in central Arkansas...
* Until 945 PM CDT.
* At 906 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Mosley, or 10 miles northeast of Danville, moving
northeast at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Russellville... Dardanelle...
Atkins... Pottsville...
Carden Bottoms... Happy Bend...
Petit Jean River WMA... Galla Creek WMA...
Mosley... Mt Nebo State Park...
Holla Bend... Blackwell...
Mt George... Chickalah...
Centerville... Economy...
Oak Grove in Pope County...
This includes Interstate 40 between mile markers 84 and 101.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3506 9327 3517 9334 3538 9293 3521 9281
TIME...MOT...LOC 0206Z 240DEG 37KT 3513 9324
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
442 follow-up statements
583
WWUS54 KLZK 200223
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
923 PM CDT Thu Mar 19 2020
ARC029-149-200232-
/O.CAN.KLZK.TO.W.0019.000000T0000Z-200320T0245Z/
Conway AR-Yell AR-
923 PM CDT Thu Mar 19 2020
...THE TORNADO WARNING FOR CENTRAL CONWAY AND NORTHEASTERN YELL
COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for central
Arkansas.
LAT...LON 3538 9293 3526 9285 3525 9285 3524 9286
3517 9308 3518 9308 3518 9309 3527 9315
TIME...MOT...LOC 0222Z 236DEG 42KT 3525 9305
$$
ARC115-200245-
/O.CON.KLZK.TO.W.0019.000000T0000Z-200320T0245Z/
Pope AR-
923 PM CDT Thu Mar 19 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
SOUTHEASTERN POPE COUNTY...
At 922 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Pottsville, or near Russellville, moving northeast
at 50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Russellville... Atkins...
Pottsville... Happy Bend...
Economy... Oak Grove in Pope County...
This includes Interstate 40 between mile markers 84 and 98.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3538 9293 3526 9285 3525 9285 3524 9286
3517 9308 3518 9308 3518 9309 3527 9315
TIME...MOT...LOC 0222Z 236DEG 42KT 3525 9305
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
44731
WWUS54 KLZK 200240
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
940 PM CDT Thu Mar 19 2020
ARC115-200249-
/O.EXP.KLZK.TO.W.0019.000000T0000Z-200320T0245Z/
Pope AR-
940 PM CDT Thu Mar 19 2020
...THE TORNADO WARNING FOR SOUTHEASTERN POPE COUNTY WILL EXPIRE AT
945 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 1000 PM CDT for central
Arkansas.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Little Rock.
LAT...LON 3538 9293 3526 9285 3525 9285 3524 9286
3517 9308 3518 9308 3518 9309 3527 9315
TIME...MOT...LOC 0239Z 240DEG 37KT 3533 9287
$$
44What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 19, 6:41 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Mar 19, 6:41 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 641 PM CDT Thu Mar 19 2020 .AVIATION... Showers/storms will move through the area tonight, with conditions restricted locally to mvfr or ifr within areas of precipitation. After precip diminishes later tonight, expect low clouds to fill back in. Conditions will improve toward the end of the period. && .PREV DISCUSSION...(ISSUED 213 PM CDT Thu Mar 19 2020) SHORT TERM...Today Through Saturday Night Showers will continue moving through the state this afternoon, becoming more defined along a line of convection later this evening. A 500mb wave with strong vorticity advection will move northeast through Kansas and Missouri this evening, bringing colder air aloft to the southern Plains. Strong surface winds out of the S/SW have been carrying warm, moist air into the state, increasing surface temperatures into the 70s and dewpoints into the 60s and lower 70s. Winds have been observed up to 30mph today in parts of the state. A low level jet will continue to bring increased windspeeds through this evening. Surface heating has been slow, due to widespread cloud cover, however, we're starting to see some breaks in the clouds over western Arkansas. If this trend continues, surface temperatures will warm to the mid 70s to lower 80s, enhancing surface-based CAPE. If cloud cover persists, highs will be just a little lower, in the low/mid 70s to lower 80s. A line of convection will move through the state today and could become severe through this evening. Forecast soundings show SBCAPE >1000-2000 J/kg, with moderate shear values favoring supercells and bowing thunderstorms. Therefore, damaging winds will be the main threat, though isolated large hail and tornadoes will also be possible. Flash flooding will also be a concern today as these storms move through the area. Flooding is more due to the saturated ground from recent rainfall than it is from total forecast accumulation from the storms tonight, which will range from 1/4" to 1 1/2" with higher amounts possible in severe storms. The cold front associated with this system will lower temperatures tonight through Saturday morning, with lows Friday morning in the mid 40s in NW AR, mid to upper 60s in central and southern AR. High pressure will build into the region following this system and winds will shift to a more Nerly direction. Temperatures will only increase to the lower 50s to lower 70s Friday afternoon. Saturday morning lows will drop to the lower 30s (subfreezing) in Nern AR, dropping to the 40s elsewhere in the state. Highs Sat in the lower 50s to lower 60s. LONG TERM...Saturday Night Through Thursday The extended period will remain largely unsettled as several shortwave troughs and weak surface boundaries sweep through the region. Westerly flow aloft will be in place Saturday night, becoming slightly more southerly through Sunday as a weak wave moves over the state. This, coupled with another shortwave trough moving through the central plains on Tuesday, will bring rain chances back to the forecast through early portions of next week. Southerly surface winds will return to the state late Monday, which will help advect warmer and more moist air into the region. This will result in rather high PWAT values across Arkansas, and could bring additional heavy rain to already saturated soils on Tuesday. Therefore, we will continue to monitor for the risk of flash flooding as well as any impacts to already flooded rivers. Temperatures will show quite the warming trend as lows on Saturday in the 30s and 40s and highs in the lower 50s and 60s warm nearly 20 degrees through the end of next week. && .LZK Watches/Warnings/Advisories... Flash Flood Watch until midnight CDT tonight FOR Baxter-Boone- Fulton-Johnson-Logan-Marion-Montgomery-Newton-Polk-Pope-Scott- Searcy-Yell. && Aviation...57
Hazardous weather outlook, Mar 19, 2:30 PM CDT, 6 hours 37 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 230 PM CDT Thu Mar 19 2020 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-201000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 230 PM CDT Thu Mar 19 2020 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This afternoon and Tonight Thunderstorms are expected across the area this afternoon through late this evening. Some storms could become strong to severe with damaging winds and tornadoes the main concerns. Locally heavy rainfall will also be possible across mainly western and northern locations, and some localized flash flooding could occur. .DAYS TWO THROUGH SEVEN...Friday Through Wednesday Rain will continue over southern Arkansas on Friday before exiting toward the Gulf Coast. It will turn much cooler, with a freeze likely in parts of the Ozark Mountains Saturday morning. Unsettled weather is in the forecast Sunday through Wednesday, with scattered showers and a few rumbles of thunder at times. Even so, impacts will be minor. No severe weather is expected, and any flash flooding will be localized. Rivers in southern and eastern sections of the state will remain elevated. .Spotter Information Statement... Spotter Activation May Be Needed Thursday Evening. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Local storm report, Mar 19, 7:16 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
716 PM CDT THU MAR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 3 E VALLEY SPRINGS 36.15N 92.94W
03/19/2020 BOONE AR BROADCAST MEDIA
DAMAGE WAS REPORTED TO A HOUSE AND DOWNED POWER LINES
EAST OF VALLEY SPRINGS.
&&
61Local storm report, Mar 19, 7:23 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
723 PM CDT THU MAR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG EVERTON 36.16N 92.91W
03/19/2020 BOONE AR BROADCAST MEDIA
DAMAGE WAS REPORTED TO A HOME IN EVERTON.
&&
61Local storm report, Mar 19, 7:51 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
751 PM CDT THU MAR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM TSTM WND DMG 5 NW BRUNO 36.20N 92.83W
03/19/2020 MARION AR TRAINED SPOTTER
DAMAGE WAS REPORTED AT BRUNO-PYATT SCHOOL.
&&
61Local storm report, Mar 19, 8:03 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
803 PM CDT THU MAR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST 3 N MOUNTAIN HOME 36.38N 92.38W
03/19/2020 E68 MPH BAXTER AR TRAINED SPOTTER
&&
61The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 7:07 PM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 38 min |
| Mar 19, 7:10 PM CDT | Tornado Warning | LZK | Baxter, Marion | 50 min |
| Mar 19, 7:13 PM CDT | Tornado Warning | LZK | Logan, Scott, Yell | 47 min |
| Mar 19, 7:35 PM CDT | Tornado Warning | LZK | Logan, Pope, Yell | 40 min |
| Mar 19, 7:50 PM CDT | Flash Flood Warning | LZK | Logan, Yell | 3 hr |
| Mar 19, 7:53 PM CDT | Tornado Warning | LZK | Logan, Pope, Yell | 22 min |
| Mar 19, 7:55 PM CDT | Tornado Warning | LZK | Baxter, Fulton | 20 min |
| Mar 19, 8:05 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 40 min |
| Mar 19, 8:08 PM CDT | Tornado Warning | LZK | Conway, Pope, Van Buren | 52 min |
| Mar 19, 8:12 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope, Yell | 48 min |
| Mar 19, 8:22 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope, Van Buren | 38 min |
| Mar 19, 8:28 PM CDT | Severe Thunderstorm Warning | LZK | Scott, Yell | 32 min |
| Mar 19, 8:51 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Searcy, Stone, Van Buren | 39 min |
| Mar 19, 8:53 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Perry, Scott, Yell | 37 min |
| Mar 19, 9:01 PM CDT | Flash Flood Warning | LZK | Conway, Pope, Searcy, Van Buren, Yell | 2 hr |
| Mar 19, 9:02 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Logan, Pope, Van Buren, Yell | 44 min |
| Mar 19, 9:14 PM CDT | Tornado Warning | LZK | Conway, Pope, Van Buren | 46 min |
| Mar 19, 9:25 PM CDT | Severe Thunderstorm Warning | LZK | Fulton | 25 min |
| Mar 19, 9:29 PM CDT | Tornado Warning | LZK | Independence, Izard, Sharp, Stone | 46 min |
| Mar 19, 9:30 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Izard, Sharp, Stone | 45 min |
| Mar 19, 9:45 PM CDT | Special Weather Statement | LZK | Garland, Perry | 45 min |
| Mar 19, 10:17 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring, Pike | 43 min |
| Mar 19, 10:26 PM CDT | Severe Thunderstorm Warning | LZK | Lawrence, Randolph, Sharp | 34 min |
| Mar 19, 10:47 PM CDT | Special Weather Statement | LZK | White | 28 min |
| Mar 19, 10:54 PM CDT | Special Weather Statement | LZK | Clark, Hot Spring | 51 min |
| Mar 19, 11:14 PM CDT | Special Weather Statement | LZK | Jackson, White, Woodruff | 46 min |
| Mar 19, 11:30 PM CDT | Special Weather Statement | LZK | Grant | 45 min |
| Mar 19, 11:37 PM CDT | Special Weather Statement | LZK | Jackson | 38 min |
| Mar 20, 12:56 AM CDT | Special Weather Statement | LZK | Arkansas, Jefferson | 34 min |
| Mar 20, 9:54 AM CDT | River Flood Warning | LZK | Conway, Perry | 48 hr |
Nearby
Tornado Warnings in Arkansas, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.